Sign in to follow this  
Followers 0
charliehorse

Iloprost infusions side effects query

8 posts in this topic

Hello again everybody, 

 

I'm wondering if anyone can help with a question relating to Iloprost infusions. I finished a three-day infusion a week ago and I am still experiencing jaw pain, migraines, tiredness and intense vagueness (even more so than usual!  :emoticon-dont-know: ). My muscles are also quite fatigued. I had endone, paracetamol and anti-nausea medication (can't remember what kind - see, vagueness!). The drip rate (or whatever you call it) was quite high as I was keen to get each bag completed. 

 

Thank you in advance for any feedback.


Charliehorse

 

Life is better with Jeeves and Wooster

Share this post


Link to post
Share on other sites

Hi Charliehorse,

 

I've never had an iloprost infusion, so can't advise you from my own experience; however, I know that many of our members have had it and will probably be along to give you some first hand advice. I've included links to Iloprost and Iloprost for the treatment of systemic sclerosis to give you some more information and we also have several previous threads on Iloprost here and here.

 

Kind regards,


Jo Frowde

ISN Assistant Webmaster

SD World Webmaster

ISN Sclero Forums Manager

ISN News Manager

ISN Hotline Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hello Charliehorse

 

How are you now?

 

I had Iloprost once and had a terrible time but not after the drip finished. If you had a high infusion rate I guess it is possible that your body is still trying to disperse the drug. That's my guess!

 

Take care.


Amanda Thorpe

ISN Sclero Forums Senior Support Specialist

ISN Video Presentations Manager

ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi Jo and Amanda, 

 

Thank you both for your support. 

 

It's two weeks tomorrow since my last infusion and I'm still experiencing what appear to be side effects from the Iloprost. My jaw is still saw / tense and I am still getting headaches in the forehead region, similar to what I had while on the infusions (and paracetamol and endone), but much weaker now. It feels like the intensity is fading, so that's definitely a step in the right direction.

 

I read somewhere (on a British site I think) that Iloprost can take up to 6 weeks to take full effect. I'll be interested to see where I am at that point. At present it seems to be helping mildly, in as much as the blood seems to return to my extremities quicker than without, but I am still having many attacks a day. As many attacks as the times I experience temperature change or coldness. Today was a particularly bad day as I was exposed to cold temperatures for a lengthier period than usual and like the olden days (pre-Iloprost) my hands and feet went numb and were very painful. 

 

I'm not sure if there is research to support it but I would put money on the fact that I have Raynaud's attacks in my brain. When I am cold it feels very much like there is not enough blood up there. Thinking is difficult and vagueness reigns supreme. 

 

I'd be interested to see if there is any research into it.

 

Kind regards, 

 

Charliehorse.


Charliehorse

 

Life is better with Jeeves and Wooster

Share this post


Link to post
Share on other sites

Hi Charliehorse,

 

Sorry to hear that you're still experiencing side effects from the Iloprost treatment; I would imagine that perhaps the effects will gradually disperse over the next couple of weeks. You'll probably have to weigh up the benefits of the treatment against the  unpleasant side effects to determine whether it's worth continuing with it.

 

Your thoughts about Raynaud's and brain involvement are very interesting and I've included a link to our medical page on  Scleroderma Brain Involvement and hope that you'll find it helpful and informative.

 

Kind regards,


Jo Frowde

ISN Assistant Webmaster

SD World Webmaster

ISN Sclero Forums Manager

ISN News Manager

ISN Hotline Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi Charliehorse,

 

I'm sorry you are having so many side effects, for so long, from the iloprost infusion. Please be sure to let your doctor and infusion center about the side effects of your infusion, so they can modify your treatment plan if need be.

 

See Iloprost on drugs.com. It sounds like you might be experiencing the usual side effects, and I don't know if the side effects that occur after the infusion are affected by the drip rate, or not.  So it would be a great thing to discuss with your medical team.  I hope it eventually helps you enough with the Raynaud's to justify putting up with the side effects.  It's always such a push-pull, the need for the treatment versus the possible side effects, isn't it?

 

And please let us know how you fare with this, and update us on any feedback from your medical team. It can really help others who are contemplating iloprost infusions.

 

:emoticons-group-hug:


Warm Hugs,

 

Shelley Ensz

Founder and President

International Scleroderma Network (ISN)

Hotline and Donations: 1-800-564-7099

 

The most important thing in the world to know about scleroderma is sclero.org.

Share this post


Link to post
Share on other sites

Hi Shelley, 

 

Thank you for your help. 

 

I'm now three and half weeks done and the headaches are gone. The jaw is still a little odd but better than it was. As for how effective the treatment has been, I am still waiting to see. 

 

I will update any news. 

 

Kind regards, 

 

Charliehorse


Charliehorse

 

Life is better with Jeeves and Wooster

Share this post


Link to post
Share on other sites

I've had one lot of Iloprost and didn't have a very good experience, mine was done over 10 hours for five days but I still had severe headaches & was sick.

 

It did seem to help but unfortunately only lasted for about 3 weeks & then I was back to square one! My consultant at the time prescribed Liquid Prozac which helped me much more (apparently the liquid gets into the system quicker & is better than tablets so the side affect from this anti depressant for me was good).

 

Buttons

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0